MAUDE Adverse Event Report: ARTHREX, INC. NIT G-PIN. BIO-INTERF SCRW 1.1MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. NIT G-PIN. BIO-INTERF SCRW 1.1MM; MANUAL INSTR, GENERAL SURGICAL
Model Number NIT G-PIN. BIO-INTERF SCRW 1.1MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported by a sales representative that an ar-1249 nitinol guide pin for bio-interference screws had a 2 inch piece of the nitinol guidewire break off in the patient.The case was completed without further information on whether the broken nitinol guidewire had been retrieved from the patient.The rep was unaware of this event in the case, the current status of the patient, and the whereabouts of the nitinol wire.This occurred during an acl reconstruction and meniscus repair procedure on (b)(6) 2024.
 
Event or Problem Description
Additional information has been received on 09/10/2024: there is no revision surgery planned.The wire broke when implanting the screw correctly, and no additional products were used to complete the case, with no change in the technique.The case was delayed 5-10 minutes with no additional anesthesia administered.It is unknown if the patient experienced any adverse effects.There was no report of medical intervention or hospitalization needed due to this issue.Additional information was received on 09/16/2024: the rep confirmed via email that the 2-inch nitinol guidewire was retrieved from the patient.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
NIT G-PIN. BIO-INTERF SCRW 1.1MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20200851
Report Number1220246-2024-07565
Device Sequence Number6674436
Product Code MDM
UDI-Device Identifier00888867006164
UDI-Public00888867006164
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNIT G-PIN. BIO-INTERF SCRW 1.1MM
Device Catalogue NumberAR-1249
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer09/10/2024
06/09/2025
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date09/19/2024
07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown